LIFESTYLE & COMMUNITY

'I Couldn't Wake Daddy': Little Boy's Call To Grandma After Finding Out That His Dad Was Dying From A Prescription Drug Overdose

Date May 31, 2018

It might not be taken seriously, but prescription drug abuse is a serious problem in the United States. In fact, almost 55 million people aged 12 and over have used prescription drugs for non-medical reasons in their lifetime.

It can quickly lead to addiction. Otherwise, abusing prescription drugs can damage health or even result in death.

belchonock / Depositphotos.com

A horrible incident took place in September 2017. 5-year-old Tyler Cail was enjoying a weekend stay with his dad, Mark, after his parents split.

The 36-year-old father had been suffering with severe pain following a road traffic accident. To ease the pain, he used high-strength painkillers, such as oxycodone, tramadol, and zopiclone.

READ ALSO: 20-Year-Old Student Suffered 7 Strokes In One Day And Was Turned Away By Doctors Who Thought She Was Drunk

Unfortunately, the amount of drugs taken at that point was fatal. Tyler woke up only to discover that his father was lying in bed with blood pouring from his nose.

The boy rushed to the phone and called his grandma, desperately telling her that he “couldn’t wake daddy.” When paramedics arrived, and the little boy handed keys to them, Mark was already dead.

According to Tyler’s mother, Donna Yates, the poor boy even had to receive counselling following the heartbreaking tragedy. As she said:

It was extremely heartbreaking to think he had to witness that. He has his good days and his bad days but we don’t really like to think about it because we are trying to move on.

What are the signs of prescription drug abuse?

18percentgrey / Depositphotos.com

Primary warning signs include frequent requests for refills, stealing or borrowing drugs from other people, visiting multiple doctors, and forging prescriptions. Other behaviors, such as mood swings due to the absence of prescription drugs and irritability, can accompany the addiction.

Shebeko / Depositphotos.com

ArturVerkhovetskiy / Depositphotos.com

Often, it can be difficult to stop taking the drug. In some cases, it may even me dangerous. The best thing one can do is to seek help and join a detox program.

READ ALSO: Stay Away From Spray Sunscreen! Facebook Mom Shares Her Story After Her Baby Sustained 2nd Degree Burns


This article is solely for informational purposes. Do not self-diagnose or self-medicate, and in all cases consult a certified healthcare professional before using any information presented in the article. The editorial board does not guarantee any results and does not bear any responsibility for any harm that may result from using the information provided in the article.